See Alike in...

Alike App

Browser

Swagmantha

573d

I’m supposed to start treatment for Multiple Sclerosis in 2 weeks, my doctor is recommending Tysapbri but i’m concerned about the risk of PML. anyone have any medication recommendations/experiences?

Top reply
    • Loveorcas

      81d

      Every M.S. med I think carries that risk. I try my best not to think about it but I do watch for symptoms. Tysabri was my 5th or 6th I think. I haven't had any symptoms from any of them.

    • Loveorcas

      81d

      Every M.S. med I think carries that risk. I try my best not to think about it but I do watch for symptoms. Tysabri was my 5th or 6th I think. I haven't had any symptoms from any of them.

    • LukeAM

      331d

      I have been on Tysabri for years. I was and am still scared of the PML, but they can check for the JC virus antibodies. So far I haven't shown positive for the antibodies. As soon as I do I'm done with Tysabri.

    • Fif

      456d

      I am slated to start tysabri soon and my Dr. From Johns Hopkins told me that the risk of PML is very low and that with regular blood tests and by knowing the risks this is something that can be avoided by a long shot. She told me that even people who are at a high risk for pml (people positive for JCV who wouldn't use tysabri) are actually sometimes put on it so they can accommodate annual vaccines which is how they were proceeding with some patients during the pandemic. So taking tysabri even while JC positive is possible but it should be closely monitored by a physician. The same provider recommended that I get MRIs of my brain cervical and thoracic spine 6 months after my first dose of tysabri. I think it's part of being newly diagnosed (01/01/2023.. worst new years ever, lol) but also making sure I don't have anything new going on upstairs. Good luck!

    • BabyBells

      463d

      I’m currently on Tysabri. It’s been highly effective to keep my MS in check. I don’t really like it though because I get so tired after. The PML thing is scary but your doctor should closely monitor your JC virus which is thought to cause PML. I think legally they have to follow very strict safety protocols on that

    • MSGirl

      466d

      I've taken Tecfidera for about 6 months and have been fine on it. Haven't experienced any side affects although the blood tests every three months are a pain

    • WereBear

      473d

      I have my treatment consultation tomorrow!!🙏 I've also been recommended to Tysabri, but as well the PML is throwing me off also. I've only just been diagnosed, and the treatments confuse me. I'm worried..😥

      • Swagmantha

        466d

        @WereBear That is literally exactly how i’m feeling, glad to know i’m not the only one! good luck ❤️

    • tiff0310

      557d

      I had to opt out of Tysabri bc of PML also. I take Ocrevus now instead. What options has your doctor provided?

      • Swagmantha

        556d

        @tiff0310 How have you liked Ocrevus? It is one I have been looking into along with others like Aubagio and Kesimpta

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion